MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE 23CM W ERG HANDLE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE 23CM W ERG HANDLE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number ACE23E
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # p92e9g.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot/batch.
 
Event or Problem Description
It was reported that during an unknown procedure, the white tissue pad was fallen off during the procedure.The fallen piece was retrieved by forceps and was disposed.Changed to another one to complete the procedure.There was no report on patient injury.
 
Additional Manufacturer Narrative
(b)(4).Batch # p92e9g.The analysis results found that the device was received with the tissue pad detached and not returned but with evidence of body fluids and tissue pad material in the groove section of the clamp arm.The device was connected to a test hand piece and a gen11 and the device did activate during functional testing.Based on the condition of the tissue pad, a probable cause for this damage is that the clamp of the device may have been closed and the instrument activated without tissue present.Care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Keep the clamp arm open when back cutting or while the blade is active without tissue between the blade and tissue pad to avoid damage to the tissue pad.The resulting damage contributes to the removal of the pad from the clamp arm.The cleaning of the pad, not in accordance with the ifu, can also result in removal of the pad during use.The batch history record was reviewed and no defects, nc¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
HARMONIC ACE 23CM W ERG HANDLE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7953308
Report Number3005075853-2018-13441
Device Sequence Number941430
Product Code LFL
UDI-Device Identifier10705036000891
UDI-Public10705036000891
Combination Product (Y/N)N
PMA/510(K) Number
K042777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue NumberACE23E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Initial Date Received by Manufacturer 09/22/2018
Supplement Date Received by Manufacturer09/22/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date10/25/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE